Thunderstorm Wind, Ashley
- When
- March 22, 1:20 AM CST
- Where
- Ashley County, Wilmot
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.050, -91.583
A few trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 21, 10:10 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CST MON MAR 21 2005 .UPDATE... VERTICALLY STACKED LOW PRESSURE STORM SYSTEM BETWEEN DDC AND ICT ALONG THE OK BORDER MOVING SLOWLY ESE TO NEAR FSM BY NOON TUESDAY. TOR WW58 ALREADY IN EFFECT TIL 10Z FOR POINTS W OF THE MS RIVER. LOW LEVEL FLOW REMAINS ELY ACROSS THE CWFA THIS EVENING AND INSTABILITY GENERALLY ALONG THE SABINE RIVER VALLEY. A FEW BAND OF SHRA CROSSED THE AREA DURING THE EVENING AND THESE QUICKLY DIMINISHED WITH SUNSET. HAVE UPDATED ZONES/WEB GRAPHICS FOR WW AND TEMP CURVES WITH MINOR WORDING CHANGES OTHERWISE... SHEAR AND DYNAMICS WILL BE THE DRIVING FORCES FOR MAINTAINING THE ONGOING CONVECTION TO OUR W - WHERE A FEW LARGE HAIL REPORTS STARTING TO POP UP. EXPECT THESE ELEVATED TYPE STORMS TO IMPACT THE DELTA REGION SHORTLY AFTER MIDNIGHT. CONVECTION SHOULD BEGIN POPPING JUST ABOUT ANYWHERE IN WRN HALF OF FA BY 3AM. THEN...00Z MODELS INDICATING RAPID RISE IN THE INSTABILITY PARAMETERS OVER SWRN MS AFTER 3AM AS THE 0-1KM HELICITIES 200- 250M*M/S*S RISE TO OVER 300 BY 6AM AND MOVE E ALONG THE HIGHWAY 84 CORRIDOR. EXPECT THE HIGHEST RISK FOR SUPER-CELL DAMAGING TORNADOES S OF I-20 AS THESE PARAMETERS PROGRESS ENE FROM THE HEZ-BROOKHAVEN TOWARD THE MERIDIAN-LAUREL- HATTIESBURG AREAS. MOST ACTION SHOULD BEGIN EXITING ERN MS 10AM-NOON. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 830 PM CST MON MAR 21 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222110- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 830 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT AND TUESDAY MORNING AS A STRONG UPPER LEVEL SYSTEM SLAMS INTO THE REGION. THE MAJORITY OF THE SEVERE WEATHER ACTIVITY WILL OCCUR BETWEEN 12 AM AND 12 PM. A STRONG UPPER LEVEL AND SURFACE LOW WILL MOVE EAST ACROSS OKLAHOMA AND INTO ARKANSAS TONIGHT. AS THE SURFACE LOW DEVELOPS...A WARM FRONT WILL MOVE NORTH ACROSS THE REGION TONIGHT PLACING THE LOWER MISSISSIPPI VALLEY IN A MOIST AND VERY UNSTABLE ATMOSPHERE. AS THIS OCCURS...THE UPPER LOW WILL SPREAD STRONG WINDS INTO THE AREA. AS THESE FEATURES CLASH...SEVERE THUNDERSTORMS WILL RAPIDLY DEVELOP TO OUR WEST. TWO ROUNDS OF ACTIVITY ARE ANTICIPATED OVERNIGHT AND TUESDAY MORNING. THE FIRST ROUND LOOKS TO EFFECT THE WEST PORTION BETWEEN 12 AM AND 6 AM. THE SECOND ROUND LOOKS TO DEVELOP ACROSS CENTRAL AND SOUTHERN LOUISIANA AND MOVE NORTHEAST INTO EASTERN MISSISSIPPI. THIS ACTIVITY LOOKS TO OCCUR BETWEEN 6AM AND 12 PM. EACH ROUND OF STORMS WILL HAVE THE POTENTIAL FOR SUPERCELL THUNDERSTORMS MOVING AHEAD OF A SQUALL LINE. ANY SUPERCELL WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THE SQUALL LINE WILL BRING AN ADDITIONAL DAMAGING WIND AND LARGE HAIL THREAT. PARAMETERS APPEAR TO BE COMING TOGETHER TO SUPPORT A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE REGION LATE TONIGHT AND TUESDAY MORNING. THE GREATEST RISK OF SUPERCELL THUNDERSTORMS...POTENTIALLY PRODUCING VERY LARGE HAIL AND DAMAGING TORNADOES...LOOKS TO BE SOUTH OF THE INTERSTATE 20 CORRIDOR...ESPECIALLY ALONG HIGHWAY 84 FROM NATCHEZ TO LAUREL. PEOPLE IN THE ARKLAMISS REGION SHOULD MONITOR WEATHER CONDITIONS CLOSELY TONIGHT AND TUESDAY MORNING. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP TONIGHT AND MOVES ACROSS THE AREA. THE SOIL REMAINS SOGGY FROM RAINFALL YESTERDAY AND RAINFALL RUNOFF MAY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. DUE TO THE STEADY FORWARD MOVEMENT OF THIS SYSTEM...RAINFALL AMOUNTS AROUND 1 INCH WILL BE COMMON. SOME OF THE MORE INTENSE STORMS MAY PRODUCE HIGHER AMOUNTS...POSSIBLY UP TO TWO INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI FOR THE UPCOMING WEEKEND. ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA BY THE WEEKEND. WITH SUFFICIENT MOISTURE...INSTABILITY...AND JET STREAM DYNAMICS IN PLACE...STRONG TO SEVERE THUNDERSTORMS MAY AGAIN BE POSSIBLE. DUE TO UNCERTAINTIES IN THE FORECAST...IT IS DIFFICULT TO PINPOINT THE EXACT TIMING OR RISKS WITH ANY THUNDERSTORMS AT THIS TIME. STAY TUNED TO LATER FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 909 PM CST MON MAR 21 2005 ARZ074>075-LAZ007>009-015>016-023>026-221000- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 58 IN EFFECT UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL THIS INCLUDES THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... WINNSBORO...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...RAYVILLE...DELHI...JONESVILLE...HARRISONBURG... BASTROP...NEWELLTON...ST. JOSEPH...WATERPROOF AND LAKE PROVIDENCE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 950 PM CST MON MAR 21 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212130- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 950 PM CST MON MAR 21 2005 ...SEVERE WEATHER EVENT EXPECTED OVERNIGHT INTO TUESDAY MORNING... IT STILL APPEARS THAT PARAMETERS ARE COMING TOGETHER FOR A SEVERE WEATHER EVENT FOR THE LOWER MISSISSIPPI VALLEY OVERNIGHT AND INTO TUESDAY MORNING. SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF TORNADOES...LARGE HAIL...AND DAMAGING STRAIGHT-LINE WINDS...ARE EXPECTED ACROSS THE REGION TONIGHT INTO TUESDAY MORNING. NUMEROUS THUNDERSTORMS...SOME OF THEM SEVERE...HAVE BEEN RAPIDLY DEVELOPING IN THE ARKLATEX REGION THIS EVENING. THESE THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST INTO NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA BETWEEN 1 AM AND 6 AM. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS...BUT DAMAGING WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. OTHER SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO EAST CENTRAL LOUISIANA...AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI AFTER 3 AM. THESE STORMS WILL SPREAD NORTHEAST...WITH THE RISK OF SEVERE THUNDERSTORMS ARRIVING IN EAST CENTRAL AND SOUTHEAST MISSISSIPPI BETWEEN 5 AM AND 10 AM. SEVERE STORMS IN THESE AREAS ARE EXPECTED TO BE SUPERCELL STORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE AREA ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR LOOKS TO HAVE THE HIGHEST RISK OF SEEING SIGNIFICANT SEVERE WEATHER...WITH THE POSSIBILITY OF DAMAGING TORNADOES AND VERY LARGE HAIL. AGAIN... THE MOST LIKELY TIME FOR THIS ACTIVITY WILL BE BETWEEN 3 AM AND 10 AM. ALL OF THIS STORM ACTIVITY WILL SHIFT EAST OF MISSISSIPPI BY LATE MORNING. ISOLATED THUNDERSTORMS COULD REDEVELOP ALONG A COLD FRONT MOVING THROUGH EASTERN MISSISSIPPI DURING THE AFTERNOON HOURS TUESDAY. ANY OF THESE STORMS COULD PRODUCE LARGE HAIL...BUT THE COVERAGE IS EXPECTED TO BE QUITE ISOLATED. WITH THE MAIN RISK OF SEVERE WEATHER COMING LATE AT NIGHT...PEOPLE ARE URGED TO KEEP NOAA WEATHER RADIOS ON OR ON THE TONE ALERT FEATURE TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER COMMERCIAL OR CABLE MEDIA OUTLETS...FOR THE LATEST WEATHER INFORMATION. WFO JAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1014 PM CST MON MAR 21 2005 ARZ074>075-LAZ007>009-015>016-023>026-221000- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA- TORNADO WATCH NUMBER 58 REMAINS VALID UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL THIS INCLUDES THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... WINNSBORO...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...RAYVILLE...DELHI...JONESVILLE...HARRISONBURG... BASTROP...NEWELLTON...ST. JOSEPH...WATERPROOF AND LAKE PROVIDENCE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1106 PM CST MON MAR 21 2005 ARZ074>075-LAZ007>009-015>016-023>026-221000- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA- TORNADO WATCH NUMBER 58 REMAINS VALID UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL THIS INCLUDES THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... WINNSBORO...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...RAYVILLE...DELHI...JONESVILLE...HARRISONBURG... BASTROP...NEWELLTON...ST. JOSEPH...WATERPROOF AND LAKE PROVIDENCE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1159 PM CST MON MAR 21 2005 ARZ074>075-LAZ007>009-015>016-023>026-221000- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA- TORNADO WATCH NUMBER 58 REMAINS VALID UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL THIS INCLUDES THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... WINNSBORO...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...RAYVILLE...DELHI...JONESVILLE...HARRISONBURG... BASTROP...NEWELLTON...ST. JOSEPH...WATERPROOF AND LAKE PROVIDENCE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 105 AM CST TUE MAR 22 2005 ARZ074>075-LAZ007>009-015>016-023>026-221000- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA- TORNADO WATCH NUMBER 58 REMAINS VALID UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL THIS INCLUDES THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... WINNSBORO...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...RAYVILLE...DELHI...JONESVILLE...HARRISONBURG... BASTROP...NEWELLTON...ST. JOSEPH...WATERPROOF AND LAKE PROVIDENCE CRAVEN
The Jackson/Brandon,MS radar (KDGX), 172 km away, was scanning. The volume nearest the first event began at 07:21 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441503, 5441504.